Alert archive / Maryland / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 24, 2016, 12:45 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 12:45 PM EDT (16:45 UTC)
- Expired
- Jun 24, 2016, 1:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, MD, Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WWUS81 KPHI 241645
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT FRI JUN 24 2016
DEZ001-002-MDZ012-015-020-241715-
KENT-NEW CASTLE-CAROLINE-KENT-QUEEN ANNE'S-
1245 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...KENT...QUEEN ANNE'S AND NORTHEASTERN CAROLINE
COUNTIES...
AT 1245 PM EDT...A STRONG THUNDERSTORM WAS NEAR LANGFORD...OR 14
MILES NORTH OF CENTERVILLE...MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...CENTERVILLE...SMYRNA...CHESTERTOWN...CENTREVILLE...CAMDEN...
CLAYTON...CHESWOLD...ROCK HALL...CHURCH HILL...MILLINGTON...
SUDLERSVILLE...GOLDSBORO...WOODSIDE...VIOLA...HARTLY...OLD TOWN...
KENNEDYVILLE...DELANEY CORNER AND HOPE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3926 7622 3928 7620 3929 7617 3931 7618
3932 7618 3936 7554 3899 7549 3904 7624
3909 7623 3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 1645Z 262DEG 10KT 3923 7615
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:11 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 24, 11:11 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1111 AM EDT FRI JUN 24 2016 .SYNOPSIS... A cold front will over the northern Delmarva and southern New Jersey early this morning will gradually push south of the area today. High pressure will build into the region for this weekend. As the high moves offshore Monday, a slow moving cold front will approach from the northwest Tuesday, and move through the region Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Clouds and widely sct showers remain across srn NJ and the Delmarva this morning. These clouds will be slow to mix out with the sfc flow now coming in off the ocean. So we will continue with the low chc pops for showers and maybe a tstm this afternoon. Better conditions expected across the far north, closer to the building high. In these areas, no showers are expected and skies will be partly to mostly sunny. High temps will likely be higher across the north and tempered by the onshore flow across the srn/ern areas. Minor edits made to temps and dew pt grids for the update. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... The center of the surface high retreats off the New England coast tonight. However, the high will still control our weather pattern with the ridge axis expected to extend southwestward from the high in to the northern mid-Atlantic region. Surface winds will back from easterly at the start of the period to northeasterly by early morning as low pressure moves offshore. There is a potential for marine stratus to advect inland tonight owing to the onshore flow. These low clouds in addition to higher convective debris clouds are anticipated to curb radiational cooling, especially the closer you are to the coast. Forecast lows are in the mid to upper 50s in northeast PA/ northwest NJ and low to mid 60s elsewhere. && .LONG TERM /SATURDAY THROUGH THURSDAY/... The weekend will be dry with high pres over the region. The high will slowly move ewd and offshore by Mon. As the high departs, low pres in Ontario will move ewd. Its attendant cdfnt will approach from the w, and cross the area on Tue. The GFS then keeps things dry Wed into Thu. However, the ECMWF (with some support from the CMC) wants to bring a second front through on WEd and another shot of precip, before drying things out later Wed into Thu. For right now, will carry low pops Tue wino erly Wed and no pops after that. Temps look to be nr nrml with comfortable humidity values thru the pd. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR across most taf sites except for low clouds amd MVFR at MIV and IFR at ACY. Looks like thee conditions will hold for several more hours before slow improvement. Winds mostly NE to E thru the afternoon. There is a potential for low clouds to develop offshore and move inland late this evening and overnight. This may yield MVFR or IFR restrictions. Forecast confidence decreases farther away from the coast. Therefore, limited IFR restrictions in the forecast to MIV and ACY. Outlook... Sat and Sun...Predominantly VFR. Patchy ground fog may lead to sub-VFR conditions late Saturday night and early Sunday morning, mainly at ABE, MIV, and RDG. Moderate Confidence. Mon and Mon night...VFR. High Confidence. Tue...A cdfnt will move slowly acrs the region and be accompanied by shra/tsra. VFR will prevail, then MVFR/IFR psbl with fropa. Still some timing diffs with cfp. Moderate confidence. && .MARINE... Onshore flow will continue and increase to 10-15 kt with gusts to 20 kt this afternoon and tonight. Seas will accordingly build to around 4 ft in our coastal Atlantic waters by tonight. There is a potential for wave heights to approach 5 ft by late tonight but confidence in this happening was too low to issue a SCA at this time. Outlook... Sat...Latest guid indicates that we cud have sca conds with a e to ne flow which cud linger into Sat night. Sun thru Tue...No marine headlines anticipated. RIP CURRENTS...Seas off the coast will build to 3-4 ft in response to an onshore flow that develops this morning and strengthens this afternoon. Medium-period southerly swells will be around 2 or 3 ft. In this setup, the risk for the formation of dangerous rip currents will approach moderate this afternoon. Based on the expected wind, wave and swell conditions a moderate risk for the development of dangerous rip currents may persist into Saturday along the New Jersey shore and at the Delaware Beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Klein/Nierenberg Near Term...Klein/O'Hara Short Term...Klein Long Term...Nierenberg Aviation...Klein/Nierenberg/O'Hara Marine...Klein/Nierenberg/O'Hara
Hazardous weather outlook, Jun 24, 4:18 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 AM EDT FRI JUN 24 2016 NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-070-071- 101>106-250830- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 418 AM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-250830- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 418 AM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-250830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 AM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-250830- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 418 AM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 12:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT FRI JUN 24 2016
DEZ001-002-MDZ012-015-020-241715-
KENT-NEW CASTLE-CAROLINE-KENT-QUEEN ANNE'S-
1245 PM EDT FRI JUN 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...KENT...QUEEN ANNE'S AND NORTHEASTERN CAROLINE
COUNTIES...
AT 1245 PM EDT...A STRONG THUNDERSTORM WAS NEAR LANGFORD...OR 14
MILES NORTH OF CENTERVILLE...MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...CENTERVILLE...SMYRNA...CHESTERTOWN...CENTREVILLE...CAMDEN...
CLAYTON...CHESWOLD...ROCK HALL...CHURCH HILL...MILLINGTON...
SUDLERSVILLE...GOLDSBORO...WOODSIDE...VIOLA...HARTLY...OLD TOWN...
KENNEDYVILLE...DELANEY CORNER AND HOPE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3926 7622 3928 7620 3929 7617 3931 7618
3932 7618 3936 7554 3899 7549 3904 7624
3909 7623 3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 1645Z 262DEG 10KT 3923 7615
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:28 PM EDT | Areal Flood Advisory | PHI | Salem | 4 hr |
| Jun 24, 12:26 PM EDT | Areal Flood Advisory | PHI | Cumberland | 4 hr |
| Jun 24, 12:48 PM EDT | Special Weather Statement | PHI | Cumberland | 27 min |
| Jun 24, 12:59 PM EDT | Areal Flood Advisory | PHI | Cumberland, Gloucester, Salem | 4 hr |
| Jun 24, 1:16 PM EDT | Special Weather Statement | PHI | Cumberland | 29 min |
| Jun 24, 1:31 PM EDT | Flash Flood Warning | PHI | Cumberland | 4 hr |
| Jun 24, 2:12 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cumberland | 4 hr |
| Jun 24, 2:16 PM EDT | Special Weather Statement | PHI | Cumberland | 44 min |
| Jun 24, 2:46 PM EDT | Special Weather Statement | PHI | Camden | 44 min |
| Jun 24, 3:26 PM EDT | Areal Flood Advisory | PHI | Atlantic, Camden, Gloucester | 4 hr |
| Jun 24, 3:40 PM EDT | Areal Flood Advisory | PHI | Cape May, Cumberland | 3 hr |
| Jun 24, 4:42 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jun 24, 5:51 PM EDT | Special Weather Statement | PHI | Berks | 24 min |
| Jun 24, 11:47 AM EDT | Areal Flood Advisory | PHI | Kent | 4 hr |
| Jun 24, 1:17 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 28 min |
| Jun 24, 1:41 PM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 4 hr |
| Jun 24, 1:49 PM EDT | Special Weather Statement | PHI | Caroline | 41 min |
| Jun 24, 1:52 PM EDT | Special Weather Statement | PHI | Kent | 23 min |
| Jun 24, 2:21 PM EDT | Special Weather Statement | PHI | Wicomico | 24 min |
| Jun 24, 2:33 PM EDT | Special Weather Statement | PHI | Caroline | 42 min |
| Jun 24, 2:45 PM EDT | Special Weather Statement | PHI | Wicomico | 30 min |
| Jun 24, 3:12 PM EDT | Areal Flood Advisory | PHI | Cecil | 3 hr |
| Jun 24, 1:55 PM EDT | Special Weather Statement | PHI | Sussex | 50 min |
| Jun 24, 2:05 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Jun 24, 2:10 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 50 min |
| Jun 24, 2:59 PM EDT | Special Weather Statement | PHI | Kent | 46 min |
| Jun 24, 3:10 PM EDT | Special Weather Statement | PHI | Sussex | 50 min |
| Jun 24, 3:53 PM EDT | Special Weather Statement | PHI | Sussex | 52 min |
Nearby
Special Weather Statements in Maryland, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.